Alert archive / Nevada / Winter Storm Warnings in 2006
Winter Storm Warning 2, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Mar 17, 2006, 2:21 PM PST for Elko County, White Pine County, Nevada. It took effect at Mar 17, 2006, 4:00 PM PST. It was in force for 24 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 17, 2006, 2:21 PM PST (22:21 UTC)
- In effect from
- Mar 17, 2006, 4:00 PM PST
- Expired
- Mar 18, 2006, 4:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 7:45 AM PST | SNOW 4 | Ruby Lake, NV | |
| Mar 18, 7:45 AM PST | HEAVY SNOW 7.2 | Elko, NV | NWS OFFICE |
| Mar 18, 8:23 AM PST | HEAVY SNOW 9 | 2 Nw Elko, NV | |
| Mar 18, 10:46 AM PST | SNOW 3 | Jiggs, NV | |
| Mar 18, 10:46 AM PST | SNOW 4 | Clover Valley, NV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KLKN 172313 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 221 PM PST FRI MAR 17 2006 ...WINTER STORM TO AFFECT NORTHERN AND CENTRAL NEVADA FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... .A STRONG PACIFIC STORM SYSTEM IS EXPECTED TO BRING SIGNIFICANT SNOWFALL TO NORTHEASTERN AND CENTRAL NEVADA TONIGHT AND LASTING THROUGH LATE SATURDAY NIGHT. SNOW LEVELS WILL FALL TO VALLEY FLOORS AS COLD AIR PENETRATES THE NORTHWEST PART OF THE STATE. THE GREATEST ACCUMULATIONS WILL OCCUR FRIDAY EVENING THROUGH SATURDAY MORNING. NVZ034-181230- /O.CAN.KLKN.HS.W.0002.060318T0000Z-060319T0000Z/ /O.NEW.KLKN.WS.W.0002.060318T0000Z-060319T0000Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...LEE...RUBY LAKE 221 PM PST FRI MAR 17 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS CHANGED THE HEAVY SNOW WARNING TO A WINTER STORM WARNING DUE TO EXPECTED HIGH WINDS A STRONG...MOIST PACIFIC STORM SYSTEM WILL SPREAD HEAVY SNOW ACROSS THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE THIS EVENING AND TONIGHT. TOTAL SNOW ACCUMULATION OF 1 TO 2 FEET IS EXPECTED...WITH THE HIGHEST AMOUNTS EXPECTED ABOVE 8000 FEET. WINDS WILL ALSO INCREASE OUT OF THE NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH...CREATING AREAS OF BLOWING AND DRIFTING SNOW AND WHITE OUT CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ013-031>033-035>037-181230- /O.CON.KLKN.HS.W.0002.060318T0000Z-060319T0000Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER... ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA... DIAMOND VALLEY 221 PM PST FRI MAR 17 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. A STRONG...MOIST PACIFIC STORM SYSTEM WILL SPREAD SIGNIFICANT SNOW ACROSS NORTHERN ELKO COUNTY BEGINNING THIS EVENING. TIMING FOR THE HEAVIEST SNOWFALL IS EXPECTED TO BE LATE FRIDAY EVENING THROUGH SATURDAY MORNING. TOTAL SNOW ACCUMULATION IN VALLEY LOCATIONS THROUGH SATURDAY AFTERNOON WILL BE 5 TO 8 INCHES...WITH ONE FOOT OF SNOW POSSIBLE AT HIGHER ELEVATIONS. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$
4 follow-up statements
000 WWUS45 KLKN 180022 CCA WSWLKN URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 421 PM PST FRI MAR 17 2006 ...WINTER STORM TO AFFECT NORTHERN AND CENTRAL NEVADA FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... .A STRONG PACIFIC STORM SYSTEM IS EXPECTED TO BRING SIGNIFICANT SNOWFALL TO NORTHEASTERN AND CENTRAL NEVADA TONIGHT AND LASTING THROUGH LATE SATURDAY NIGHT. SNOW LEVELS WILL FALL TO VALLEY FLOORS AS COLD AIR PENETRATES THE NORTHWEST PART OF THE STATE. THE GREATEST ACCUMULATIONS WILL OCCUR FRIDAY EVENING THROUGH SATURDAY MORNING. NVZ034-181400- /O.CAN.KLKN.HS.W.0002.000000T0000Z-060319T0000Z/ /O.NEW.KLKN.WS.W.0002.060318T0021Z-060319T0000Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...LEE...RUBY LAKE 421 PM PST FRI MAR 17 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS CHANGED THE HEAVY SNOW WARNING TO A WINTER STORM WARNING DUE TO EXPECTED HIGH WINDS A STRONG...MOIST PACIFIC STORM SYSTEM WILL SPREAD HEAVY SNOW ACROSS THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE THIS EVENING AND TONIGHT. TOTAL SNOW ACCUMULATION OF 1 TO 2 FEET IS EXPECTED...WITH THE HIGHEST AMOUNTS EXPECTED ABOVE 8000 FEET. WINDS WILL ALSO INCREASE OUT OF THE NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH...CREATING AREAS OF BLOWING AND DRIFTING SNOW AND WHITE OUT CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NVZ013-031>033-035>037-181400- /O.COR.KLKN.HS.W.0002.000000T0000Z-060319T0000Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER... ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA... DIAMOND VALLEY 421 PM PST FRI MAR 17 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. A STRONG...MOIST PACIFIC STORM SYSTEM WILL SPREAD SIGNIFICANT SNOW ACROSS NORTHERN AND CENTRAL NEVADA BEGINNING THIS EVENING. TIMING FOR THE HEAVIEST SNOWFALL IS EXPECTED TO BE LATE FRIDAY EVENING THROUGH SATURDAY MORNING. TOTAL SNOW ACCUMULATION IN VALLEY LOCATIONS THROUGH SATURDAY AFTERNOON WILL BE 5 TO 8 INCHES...WITH ONE FOOT OF SNOW POSSIBLE AT HIGHER ELEVATIONS. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$
000 WWUS45 KLKN 180519 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 919 PM PST FRI MAR 17 2006 ...WINTER STORM AFFECTING NORTHERN AND CENTRAL NEVADA TONIGHT THROUGH LATE SATURDAY NIGHT... .A STRONG PACIFIC STORM SYSTEM IS BRINGING SIGNIFICANT SNOWFALL TO NORTHEASTERN AND CENTRAL NEVADA TONIGHT. THE GREATEST ACCUMULATIONS WILL OCCUR TONIGHT THROUGH MIDDAY SATURDAY. SNOW WILL LAST THROUGH SATURDAY NIGHT IN SOME AREAS. THE HEAVIEST SNOW IS EXPECTED IN NORTHERN NYE...LANDER...EUREKA...SOUTHERN AND EASTERN ELKO...AND WESTERN AND NORTHERN WHITE PINE COUNTY. NVZ013-031>033-035>037-181330- /O.CON.KLKN.HS.W.0002.000000T0000Z-060319T0000Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER... ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA... DIAMOND VALLEY 919 PM PST FRI MAR 17 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TONIGHT AND INTO MIDDAY SATURDAY ACROSS NORTHERN NYE...LANDER... EUREKA...SOUTHERN AND EASTERN ELKO...AND WESTERN AND NORTHERN WHITE PINE COUNTY. 5 TO 8 INCHES ARE EXPECTED IN VALLEYS...WITH A FOOT OR MORE AT HIGHER ELEVATIONS. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ NVZ034-181330- /O.CON.KLKN.WS.W.0002.000000T0000Z-060319T0000Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...LEE...RUBY LAKE 919 PM PST FRI MAR 17 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY. SNOW...HEAVY AT TIMES...WILL CONTINUE FALLING TONIGHT AND THROUGH SATURDAY. TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE EXPECTED... WITH THE HIGHEST AMOUNTS ABOVE 8000 FEET. WINDS WILL ALSO INCREASE OUT OF THE NORTH TO 20 TO 30 MPH WITH GUSTS TO 45 MPH...CREATING AREAS OF BLOWING AND DRIFTING SNOW AND WHITE OUT CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KLKN 181105 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 305 AM PST SAT MAR 18 2006 ...WINTER STORM CONTINUES TO BRING SIGNIFICANT SNOWFALL TO NORTHEAST AND EAST CENTRAL NEVADA ... .A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO PRODUCE SIGNIFICANT SNOWFALL OVER NORTHEASTERN AND EAST CENTRAL NEVADA TODAY. SNOWFALL MAY BECOME HEAVY AT TIMES DURING ISOLATED THUNDERSTORMS ACROSS EASTERN NEVADA THIS AFTERNOON...AND BEGIN TAPERING OFF WEST TO EAST TONIGHT. NVZ013-031>033-035>037-190000- /O.CON.KLKN.HS.W.0002.000000T0000Z-060319T0000Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER... ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA... DIAMOND VALLEY 305 AM PST SAT MAR 18 2006 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR ELKO...LANDER...EUREKA AND WHITE PINE COUNTIES. SNOW WILL CONTINUE TODAY AS LOW PRESSURE SLOWLY DRIFTS SOUTH ACROSS THE GREAT BASIN. SNOWFALL MAY BECOME HEAVY AT TIMES DURING THUNDERSTORMS EXPECTED TO DEVELOP THIS AFTERNOON. GENERALLY 2 TO 4 INCHES OF NEW SNOWFALL CAN BE EXPECTED AT VALLEY LOCATIONS TODAY. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. LISTEN TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO HTTP://WWW.WEATHER.GOV/ELKO FOR THE LATEST UPDATES ON THIS SITUATION. $$ NVZ034-190000- /O.CON.KLKN.WS.W.0002.000000T0000Z-060319T0000Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...LEE...RUBY LAKE 305 AM PST SAT MAR 18 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE RUBY MOUNTAINS. SNOW...HEAVY AT TIMES...WILL CONTINUE FALLING THROUGH TODAY. TOTAL SNOW ACCUMULATIONS OF 1 TO 2 FEET ARE EXPECTED... WITH THE HIGHEST AMOUNTS ABOVE 8000 FEET. WINDS WILL ALSO INCREASE OUT OF THE NORTH TO 20 TO 30 MPH WITH GUSTS TO 45 MPH...CREATING AREAS OF BLOWING AND DRIFTING SNOW AND WHITE OUT CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ LW
000 WWUS45 KLKN 182354 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 354 PM PST SAT MAR 18 2006 NVZ013-031>033-035>037-190100- /O.EXP.KLKN.HS.W.0002.000000T0000Z-060319T0000Z/ NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE... OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER... ELY...RUTH...MCGILL...BATTLE MOUNTAIN...AUSTIN...EUREKA... DIAMOND VALLEY 354 PM PST SAT MAR 18 2006 ...HEAVY SNOW WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE HEAVY SNOW WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON. SNOW SHOWERS HAVE DECREASED IN INTENSITY ACROSS THE REGION AND LITTLE ADDITIONAL ACCUMULATION IS EXPECTED TONIGHT. $$ NVZ034-190100- /O.EXP.KLKN.WS.W.0002.000000T0000Z-060319T0000Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...LEE...RUBY LAKE 354 PM PST SAT MAR 18 2006 ...WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WINTER STORM WARNING WILL EXPIRE AT 4 PM PST THIS AFTERNOON. SNOW SHOWERS WILL CONTINUE THROUGH THE EVENING...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ FEHRN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 17, 1:45 PM PST, 36 minutes earlier.
Area forecast discussion, Mar 17, 1:45 PM PST, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 145 PM PST FRI MAR 17 2006 .SYNOPSIS...AN APPROACHING WINTER STORM WILL BRING SIGNIFICANT SNOWFALL TO PARTS OF NORTHERN AND CENTRAL NEVADA TONIGHT THROUGH SATURDAY. UNSETTLED WEATHER AND COOLER THAN NORMAL TEMPERATURES WILL LINGER THROUGH THE MIDDLE OF NEXT WEEK. && .SHORT TERM...BUSY...COMPLICATED WEATHER SITUATION SETTING UP FOR NORTHERN AND CENTRAL NV THIS AFTERNOON THROUGH EARLY SATURDAY. FOR STARTERS...CURRENT LRX RADAR IMAGERY SHOWING SNOW SHOWER ACTIVITY INCREASING IN COVERAGE ACROSS NE AND NORTH CNTRL NV THIS AFTERNOON. ELKO AIRPORT JUST RECEIVED 0.15 OF PL AND SNOW SHOWERS IN THE LAST 30 MINUTES. ALSO...PLENTY OF LIGHTNING STRIKES WITH HEAVIER SNOW SHOWERS IN WHITE PINE...LANDER/EUREKA...AND ELKO COUNTIES NORTH AND WEST OF DEEPENING SURFACE LOW WEST OF ELY EXTENDING TOWARDS TONOPAH...WHICH IS A BIT OF A CONCERN SINCE PREVIOUS MODELS RUNS DID NOT SHOW THIS AMOUNT OF INSTABILITY. SITUATIONS FITS LEESIDE TONOPAH LOW SCENERIO FOR THE GREAT BASIN...WHICH TYPICALLY MEANS HEAVY SNOW ACROSS NE AND CNTRL NV. CURRENT WATERVAPOR IMAGERY SHOWS U/L SYSTEM ABOUT TO SPLIT FROM U/L FLOW ACROSS CNTRL CALIF WITH GOOD FETCH OF MOISTURE INTO NV. CURRENT HEAVY SNOW WARNING LOOKS GOOD...TWEAKED SNOW ACCUMULATIONS TO REFLECT RELATIVELY LOW SNOW RATIOS EARLY IN THE EVENT...AND HIGHER RATIOS EARLY TOMORROW. WILL UPGRADE HEAVY SNOW WARNING TO WINTER STORM WARNING OVER THE RUBYS WHERE STRONG WIND AND VERY HEAVY SNOW IS EXPECTED. THINKING 1 TO 2 FEET OF SNOW IN THE RUBYS THROUGH SATURDAY. SNOW ACCUMULATION IN THE VALLEYS ARE A BIT MORE COMPLICATED AND VERY DEPENDENT ON THE PLACEMENT OF SURFACE LOW PRESSURE AND WRAP AROUND SNOW BAND. 12Z AND 18Z NAM HAVE BEEN TRENDING FURTHER SOUTH AND EAST WITH MAIN WRAP AROUND SNOW BAND...MAINLY PLACING IT ACROSS CNTRL ZONES AND EAST OF THE RUBY MOUNTAINS. GFS HAS BEEN CONSISTENTLY PLACING SNOW BAND AND STRONG FN VECTOR CONVERGENCE BETWEEN AUSTIN/EUREKA NORTHEAST TOWARDS WILDHORSE AND JACKPOT. GFS SHOWS IMPRESSIVE 700MB LOW AND OMEGA VALUES OVER 15 UB/S FROM EUREKA...EXTENDING TOWARDS WELLS THROUGH TONIGHT...WHICH IS INDICATIVE OF MODERATE TO HEAVY PRECIP ACROSS THE AREA. PREFER MORE CONSISTENT GFS...HOWEVER...CURRENT NAM SOLUTIONS ARE CONCERNING... WILL HAVE TO KEEP A CLOSE EYE ON THIS SITUATION. GENERALLY... EXPECTING 5 TO 10 INCHES OF SNOW WITH VALLEY LOCATIONS LIKE ELKO... ELY...WELLS RECEIVING CLOSER TO 5 AND EUREKA...AUSTIN...AND WILDHORSE CLOSER TO 10 INCHES. BELIEVE THERE WILL BE LOCALLY HIGHER AMOUNTS NEAR 12 INCHES ACROSS EASTERN ZONES WITHIN HEAVY SNOW BAND. ANOTHER CONCERN IS WIND...MOS GUIDANCE HINTING TOWARDS BREEZY TO WINDY CONDITIONS...MAINLY ACROSS CNTRL ZONES. MAY NEED TO UPGRADE HEAVY SNOW WARNING TO WINTER STORM WARNING ACROSS CNTRL NV. OTHERWISE...MAX/MIN TEMPS LOOK GOOD...MADE NO OTHER CHANGES SUNDAY AND MONDAY. TRUDEL && .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. NEXT WEATHER SYSTEM WILL BEGIN TO IMPACT THE GREAT BASIN EARLY NEXT WEEK. THIS SYSTEM HAS RESPECTABLE JET DYNAMICS AND ATMOSPHERE INSTABILITY...THOUGH WITH FLOW COMING OVER THE SIERRA NEVADA LLVL MOISTURE IS ALWAYS A CONCERN SO PRECIP CHANCES MAY NOT BE AN ACCURATE REFLECTION OF THE LIQUID WATER POTENTIAL. ALWAYS INTRIGUING WHEN THE ATMOSPHERE NEEDS TO MOISTEN FROM THE TOP DOWN. FOR NOW WILL KEEP CHC POPS ACROSS CENTRAL NV AND SEE HOW THINGS EVOLVE GIVEN THE VERY ACTIVE WEATHER PATTERN WE ARE CURRENTLY IN. AS THIS SYSTEM PUSHES INTO THE CENTRAL ROCKIES BY THE MIDDLE OF THE WEEK WILL SEE UPPER LEVEL RIDGE OVER THE WESTERN U.S. FOR A BREAK IN THE WEATHER THROUGH THE REMAINDER OF THE WEEK. WITH LLVL WARMING WILL SEE TEMPS START CLIMBING BACK TOWARDS NORMAL VALUES BY THE END OF THE WEEK. FEHRN && .AVIATION...A WINTER STORM WILL WORK ITS WAY OVER NEVADA TONIGHT CAUSING GREATLY REDUCED VISIBILITIES AND SIGNIFICANT SNOW ACCUMULATIONS OVER PARTS OF NORTHERN AND CENTRAL NEVADA. WITH TEMPERATURES NEAR FREEZING WITH THIS PRECIPITATION POTENTIAL ICING MAY ALSO BE A CONCERN THROUGH THE WEEKEND. VISIBILITIES ARE ALSO EXPECTED TO PLUMMET TO VLIFR VALUES IN THE MOST INTENSE PRECIPITATION ACROSS NORTHERN AND CENTRAL NEVADA TONIGHT AND EAST CENTRAL NEVADA ON SATURDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... .WINTER STORM WARNING NVZ034 FROM 4PM PST FRIDAY THROUGH 4 PM SATURDAY. .HEAVY SNOW WARNING NVZ013-031>033-035>037 FROM 4 PM PST FRIDAY THROUGH 4 PM SATURDAY MORNING.
Hazardous weather outlook, Mar 17, 3:32 AM PST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 332 AM PST FRI MAR 17 2006 NVZ013-030>037-181200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 332 AM PST FRI MAR 17 2006 THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT. A MAJOR WINTER STORM IS EXPECTED TO MOVE INTO THE GREAT BASIN BEGINNING LATE THIS MORNING. SIGNIFICANT SNOWFALL AMOUNTS ARE EXPECTED AS THIS SYSTEM SLOWLY MOVES ACROSS NORTH EASTERN AND CENTRAL NEVADA THROUGH THE EARLY MORNING HOURS ON SUNDAY. SOME AREAS COULD RECEIVE OVER 8 INCHES IN THE VALLEYS AND OVER 12 INCHES IN HIGHER ELEVATIONS. ONLY NECESSARY TRAVEL SHOULD BE DONE UNTIL THIS EVENT HAS CONCLUDED AS VISIBILITIES WILL BE GREATLY REDUCED AND ROADWAYS CAN BECOME VERY SLICK. PLEASE REVIEW THE HEAVY SNOW WARNING .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE WINTER STORM WILL CONTINUE THROUGH THE EARLY MORNING HOURS ON SUNDAY WITH SOME SCATTERED SNOW SHOWERS LINGERING THROUGH MONDAY MORNING. SEVERAL MORE DISTURBANCES WILL MOVE ACROSS THE SILVER STATE THROUGH WEDNESDAY MORNING KEEPING ISOLATED SNOW SHOWERS IN THE FORECAST. THURSDAY WILL SEE CLEARING SKIES AND TEMPERATURES RETURNING TO CLOSE TO NORMAL BY THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IPPI
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:07 AM PST | Heavy Snow Warning | LKN | Elko, Eureka, Lander, White Pine | 38 hr |
Nearby
Winter Storm Warnings in Nevada, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.